|Worried about HAART
Aug 16, 2005
Thank you for all the help and support. My questions is: I was infected in Feb 05. I have also tested positive for TB 9 years ago and went to treatment for 6 months. My counts are T 650 and low viral counts. Should I wait to start treatment until they get between 200-350? or should I start earlier due to my TB condition?
Please, let me know.
| Response from Dr. Young
Thanks for your post.
You're correct that HIV and TB together tends to be a worse disease that each separately.
With such a high CD4 cell count however, I don't think that you'd have to start on HIV treatments immediately. Since you only have a few more months to go on the TB treatment, if you were my patient, I'd complete the TB treatment and then monitor your HIV disease-related health (CD4 count, symptoms).
The major reason to treat one at a time, if possible, is because of the many complex drug-drug interactions between the TB and HIV medications. This doesn't mean that they can't be treated simultaneously, but only that the treatments can be more problematic.
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling In Feet After Anal With Condom Worried I Have HIV
- Tingling In Feet After Oral Sex Hooker What Are The Chances Of HIV
- Can Men Get Genital Warts Around Their Anus?
- Does Lactose Cause Vaginal Infections?
- How Long After Sex Do Symptoms Of A Std Occur?
- Can Anti-HIV Medicine Prolong Window Period?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.